Was dx with Graves disease almost 12 yrs ago and had the radioactive iodine treatment at that time. Was placed on thyroid medication and seemed to tolerate it with no problems with allergic reactions. For the past 5 months I've been dealing with medication problems and difficulty adjusting my thyroid levels. It went over active and then underactive. I've been on both generic and brand name Levothyroxine. I can't tolerate the bad side effects of Levothroid, Synthroid or Unithroid all of which involved either rashes, stomach aches, excessive sweating, burning sensation in the mouth, dry mouth, dizziness or more often, difficulty breathing. I was on .088 mg for years with only maybe two adjustments to .075 mg during those years. Up until Oct of 2008 I began to have problems with my thyroid levels and medication. I noticed the word 'REFORM" on the latest bottles of my pills and wonder if the reformulation change has caused me a problem. I am sensitive to some meds and wonder if it may also be due to fillers, binders and changes of manufacturers when on generic. The most uncomfortable side effect is the difficulty in breathing while on Levothroid, Unithroid and Levoxyl. I don't know what to do. Obviously I HAVE to be on thyroid medication but can't tolerate the side effects anymore! I'm suppose to try brand name Levoxyl again but I know what I will experience with the breathing. I don't know if it is caused by the dye, the reformulation, the fillers. What's the next step? I can't go thru anymore of this. I'm so upset and at a loss. My doctor must think I'm nuts at this point. I stopped taking the synthroid 4 days ago because my insurance company won't fill my new prescription because it's 8 days too soon. Can't even get samples at my doctors office. Why after so long am I now having problems with awful side effects...especially the breathing difficulty? HELP! CIB
The only time I have had trouble with breathing is when I am heading Hypo.
What were your last lot of levels?
And by the way...let the Docotr think what he wants.
If you are not well, you are the first to know as you know your body better than others.
I was on .088 mg for years and my thyroid ended up overactive. Adjustments were made with medication eventually to .05 but that wasn't enough and I was getting really tired compared to when it became overactive. It was adjusted to .075 mg but was having bad side effects to Levothyroxine mainly the breathing. Then I was on Synthroid and side effects were terrible. Since I stopped taking it last Thursday the side effects have dissapated but still having some breathing difficulty. Not sure if it's anxiety since I am on Xanax but my breathing was worse on Levothroid. I guess my T4 was at 9 and is now down to 5 so it's getting closer to where it should be. Problem is I'm afraid to take the brand name Levoxyl since I think I had difficulty breathing on that at .075. Wondering if I should get my RX filled for using two .05 taking 1/2 of one to make .075 since .05 is dyeless. Problem is I don't know if it's just Synthroid .05 that is dyeless. I also have Crohn's disease and fibromyalgia as well and now in perimenopause. I will be taking Prempro but am holding off until I get this thyroid situation under control and just in case I have side effects from Prempo. Need to be able to decipher between meds.
Try to 'illiminate' if possible.
I suffered with anxiety for years and had problems with breathing.
I still get the odd occassion when I feel I have to take a 'big breath' but I know that is anxiety creeping up on me (usually if I overwork and am tired).
My way of getting rid of that symptoms now is breathing exersises.
Breath in to the count of 3, HOLD then blow that breath back out on the count of 3.
Your talking to someone here who suffered from 26 years of Agoraphobia, Post Traumatic Stress Disorder (Husband committed suicide by hanging) and severe panic attacks.
I conquered the Agoraphobia before being diagnosed with Graves and it came back. But I have fought on and seem to be winning the battle.
Maybe it is anxiety as this Thyroid stuff can send anyone nuts lol.
I can only make guesses as I dont know the severity or level of your anxiety but the best thing to do is 'illiminate.'
Personally myself, I am on 0.50mcg tablets of thyroxin (0.5mg) and have had no problems with it but its made in Australia and has a different drug manufacturer than the USA.
Hope that helps a bit.
Let us know how you go.
I, too, have severe breathing problems, now. Was on Levothyroxine for many years, but am now on Tirosint. My Doctor thinks I may be sensitive to the dyes and fillers in the Levo. So far, I can see no difference. I would like to try Armour.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.